Hi Cherry! Sorry that you are also having problems like i am - how nice to be able to talk about things that worry us with those who understand! Mine started just soon after starting on the Anastrozole last Sept and since then i have had ~ A stay overnight in hospital with a mumbled discussion about AF (Atrial Fibrillation) and having monitors on overnight, ecg, echocardiogram, bloods taken and a prescription for Bisoprolol (beta blocker to slow the heart rate). I had already seen my GP before this for an ecg that was fine, although having discussed the symptoms and how i felt he agreed with me that it was probably related to the treatment (either Chemo,Rads or Hormone tablets). Since then i have researched and talked to people who have similar side effects and apparently it is common with taking Anastrozole and also from the Chemo drug called Epirubicin which i had last year. I am seeing a Cardiologist on Aug 8th so i have lots to say!!
One thing i found is that whenever somebody took my pulse it was within normal range around 80-85 and they said i had a good hearbeat ~ it just doesnt beat regularly all the time almost like an ectopic or extra beat loads of times throughout the day. The only time i am free of it is when i am asleep!!
I sometimes do have a fast hearbeat like it is taking off!! Let me know how you are and do you have to see any specialists about it? A lady on here said to me that it is quite a regular side effect but not many talk about it and therefore the medical profession dont seem to know what is right or wrong for us!!
Take care and i know we should try not to worry but it's easier said than done!
Cheers, Michele x
Hi Michelle - I was really interested to read your post ...I've just posted mine titled "Anastrozole and tachycardia" and it seems we may both have a similar side effect to our hormone medication? I didn't have chemo ... whether that makes any difference to our individual issues I don't know. Nor do I have an irregular heart beat, but I do consistently have a rapid pulse rate of anything from 109 to 132 and that's without exercise. I didn't have chemo, so for me, it's not that. I did wonder if radiotherapy on my right side )so not heart side), has tightened my lung somehow causing extra effort with breathing, but my doc didn't think so.
So inclusive. My heart appears allegedly to be okay though at such at a rate it may well tire prematurely. Let's hope we can sort it out - I hope you read this and respond as it IS quite worrying, isn't it?
Hi Whiskers, Wow was i glad to finally hear from somebody having similar propblems that i am at the moment and most if not all of them caused as a result of the treatments we have had chucked at us since being diagnosed. I also dont post as often now i have decided to poop in and have a look every few days as i always see something that interests me and helps me.
Because of the treatment and all the side effects that are really bugging me bigtime, the main one at the moment is the irregular heartbeat and all that goes with it - i finally will see a Cardiologist in 3 weeks and i am ready with all my info i have gathered! I also have had the Ecg x2 and the echo, numerous blood tests (though not any lately), the monitor for 24 hours and typically things had calmed down but as soon as i returned it they all came back again!! I have been referred for the Ultrasound scan on my neck for next monday as i have a swelling on the back of the neck just next to the spine. I refused Warfarin a few weeks ago because i see no reason to start taking such a complicated drug when 1) I havent even seen the Cardio yet 2) I have no real diagnosis yet 3) I see no reason to start taking such drugs without even knowing the reason for the problem in the first place.
I even said to my other half that if the solution to the heart problem means taking me off the Hormone tablets then i will defo do that. I cant live like this with no respite from the daily worry. Same as you, i was perfectly healthy and active and busy before all this (apart from underactive thyroid which never bothers me) and there were never really any warnings about possible side effects to the heart.I was never aware that if you take the drugs for the heart, then you cant take the hormones???? I do still try and carry on as best as i can, but there are times when i have to give in and stop and rest! Luckily my hubby understands 100% and my boys are 14 and 15 and i dont have to run around after them as they do their own thing now (within reason!). Stay positive and well and i will see what the scan says next week, fingers crossed!
Cheers, Michele x
Thank you Sam for your helpful advice. i have not yet plucked up the nerve to contact the helpline for any of the many things that i am concerned about. For some reason i always think that if i speak to someone who is nice to me and gets how i feel i get all emotional and upset!!
When i get a moment to myself on my own then i will consider talking to someone about all the things that seem to be whizzing around in my head right now!
Cheers, Michele x
I'm sorry to read you're having such a tough time a he moment. Whilst you wait for the other users to reply with their support and experiences you might find it helpful to talk things through with a member of saff on the helpline. Here you can share your feelings and concerns with someone who will offer you a listeninf ear as well as emotional support and practical information. The number to call is 0808 800 6000 and lines are open weekdays 9 to 5pm and Saturday 10 to 2pm.
Best wishes Sam, Facilitator
Hi, I am seeing a Cardiologist next month, having endured almost a year (since last Sept) of feeling like i am banging my head against a brick wall!!
Since starting Anastrozole last Sept, I started having irregular heart rhythms which i spoke to my Onco, Radiotherapy consultant, GP, Specialist Breast nurse and Breast unit consultant about and out of all of them my GP seemed to think it was possibly as a result of the Anastrozole or oneof the Chemo drugs. What surprised me the most was the response of my Oncologist who dismissed it without any further investigation.
Since then i have had a stay overnight in hospital, 2 ECG's, echocardiogram, 24 hour Holter monitor, Doppler scan, prescribed Bisoprolol (beta blocker to slow hearbeat which i never had trouble with before the B/C.
I have since discoverd that there is evidence on a reputable Cancer charity research website (Cancer Research UK) that the Chemo drug, Epirubicin (part of the trio of chemo drugs that make up the FEC), has as a side effect it can cause damage to the heart muscle which produces irregular hearbeat which is usually temporary but in a few can be permanent. Now today i have found that the Anastrozole hormone lists as one of it's endles side effects = It can induce an irregular hearbeat. So i wonder which one is causing me all this unnecessary grief that is severely inhibiting my lifestyle and turning me into a person that i never thought i would become ~ I think about things all the time, have to push myself to go out on my own to the shops and try not to worry when have a funny turn or feel dizzy and off balance, i feel like i have lost confidence and my independence and refuse invitations to go places because i think ahead and worry what if i have a funny turn and i am not near home. I really hope that the Cardiologist can understand how i feel and that this is ruining my life and what are they able to do about it ~ i already told my hubby that if it is the hormone tablets that are doing this then i am quite prepared to stop taking them and get rid of this awful thing. Sorry to go on and on but i have had enough! Cheers, Michele x